Alert archive / Nevada / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 74, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Nov 22, 1996, 12:15 PM PST for Clark County, Nevada. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 22, 1996, 12:15 PM PST (20:15 UTC)
- Expired
- Nov 22, 1996, 1:15 PM PST
- In force
- 60 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Clark County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 236 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 740 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 434 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.5
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 22, 8:57 AM PST, 3 hours 18 minutes earlier.
Area forecast discussion, Nov 22, 8:57 AM PST, 3 hours 18 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 855 AM PST FRI NOV 22 1996 UPDATES HAVE ALREADY BEEN SENT TO COVER CURRENT TRENDS WITH BEST CHC THUNDERSTORMS/SHOWERS ERN NV/NWRN AZ THRU EARLY AFT. BACKED OFF ON MENTION OF SNOW AND AMTS AS FOCUS TDA WILL BE CONVECTIVE. 12Z RUC SEEMS TO HAVE A GOOD HANDLE ON VORT CNTR MOVG THRU SRN CA. CONVECTION CONTS TO FIRE AHEAD OF VORT MAX IN ERN/SRN NV. SPOTTER IN NW LAS RPTD HAIL .25 INCH AS STORMS MOVED THRU NRN END OF VALLEY. LI/S BWTN -1 TO -3 WITH CAPES APCHG 1000 J/KG ON MODIFIED SOUNDINGS. INSTABILITY/DYNAMIC COOLING AND LOW WBZ LEVELS SUFFICIENT TO BEEF UP TSTM WORDING FOR PSBL SMALL HAIL/GUSTY WINDS. SEE SWODY1 SELS DISC FOR ADDITIONAL DETAILS. LOOKS LIKE DCRG PCPN CHCS FARTHER W AND HAVE TRIMMED FCST THAT WAY. LAS 500. NEMETH
In the hours before
Special weather statement, Nov 22, 6:30 AM PST, 5 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 630 AM PST FRI NOV 22 1996 ...SNOW HEADED FOR THE SPRING MOUNTAINS AND SHEEP RANGE... AFTER A DAY OF VERY HIGH SNOW LEVELS...COLDER AIR IS FINALLY MOVING INTO THE MOUNTAINS OF EXTREME SOUTHERN NEVADA. SNOW LEVELS WERE AROUND 9000 FEET YESTERDAY AND OVERNIGHT BUT THE COLDER AIR WILL DROP THE SNOW LEVEL TO 6500 FEET BY AFTERNOON. A SPOTTER AT 8200 FEET IN LEE CANYON REPORTED A CLOUDY SKY AND 32 DEGREES AT 615 AM PST THIS MORNING. SNOW LEVELS SHOULD DROP DOWN TO THE TOWN OF MOUNT CHARLESTON LATER THIS MORNING...CHANGING RAIN TO SNOW. SNOWFALL AMOUNTS OF 2 TO 4 INCHES WILL FALL ABOVE 7000 FEET TODAY WITH LOCAL AMOUNTS TO OF A HALF A FOOT OR SO AT THE HIGHEST ELEVATIONS. IF SNOW LEVELS DROP SOONER THAN EXPECTED...SNOW AMOUNTS COULD BE GREATER. STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SKRBAC
Special weather statement, Nov 22, 6:33 AM PST, 5 hours 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 630 AM PST FRI NOV 22 1996 ...SNOW HEADED FOR THE SPRING MOUNTAINS AND SHEEP RANGE... AFTER A DAY OF VERY HIGH SNOW LEVELS...COLDER AIR IS FINALLY MOVING INTO THE MOUNTAINS OF EXTREME SOUTHERN NEVADA. SNOW LEVELS WERE AROUND 9000 FEET YESTERDAY AND OVERNIGHT BUT THE COLDER AIR WILL DROP THE SNOW LEVEL TO 6500 FEET BY AFTERNOON. A SPOTTER AT 8200 FEET IN LEE CANYON REPORTED A CLOUDY SKY AND 32 DEGREES AT 615 AM PST THIS MORNING. SNOW LEVELS SHOULD DROP DOWN TO THE TOWN OF MOUNT CHARLESTON LATER THIS MORNING...CHANGING RAIN TO SNOW. SNOWFALL AMOUNTS OF 2 TO 4 INCHES WILL FALL ABOVE 7000 FEET TODAY WITH LOCAL AMOUNTS TO OF A HALF A FOOT OR SO AT THE HIGHEST ELEVATIONS. IF SNOW LEVELS DROP SOONER THAN EXPECTED...SNOW AMOUNTS COULD BE GREATER. STAY TUNED FOR FURTHER STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SKRBAC
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 22, 9:20 AM PST | Flash Flood Warning | VEF | Clark, Lincoln | 55 min |
| Nov 22, 12:15 PM PST | Flash Flood Warning | VEF | Clark | 60 min |
| Nov 21, 4:09 PM PST | Flash Flood Warning | VEF | Mohave | 66 min |
| Nov 21, 4:09 PM PST | Tornado Warning | VEF | Mohave | 66 min |
| Nov 22, 3:10 PM PST | Flash Flood Warning | VEF | Mohave | 65 min |
| Nov 22, 3:10 PM PST | Severe Thunderstorm Warning | VEF | Mohave | 65 min |
Nearby
Severe Thunderstorm Warnings in Nevada, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.